Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 277, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 17, 2017, 2:01 AM CDT for Benton County, St. Clair County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2017, 2:01 AM CDT (07:01 UTC)
- Expired
- Jun 17, 2017, 2:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, MO, St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 2:17 AM CDT | TSTM WND DMG | 5 Wnw Lowry City, MO | LIMBS DOWN HWY A. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:09 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3060 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
The text
As transmitted.
484
WUUS53 KSGF 170701
SVRSGF
MOC015-185-170745-
/O.NEW.KSGF.SV.W.0277.170617T0701Z-170617T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
201 AM CDT SAT JUN 17 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Benton County in central Missouri...
St. Clair County in west central Missouri...
* Until 245 AM CDT
* At 200 AM CDT, severe thunderstorms were located along a line
extending from near Higginsville to near Knob Noster to Whiteman
Afb to near Leeton to near Clinton to near Montrose to Butler to 12
miles southwest of Adrian, moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Truman Lake... Truman State Park...
Warsaw... Lincoln...
Appleton City... Cole Camp...
Osceola... Lowry City...
Roscoe... Ionia...
Vista... Palo Pinto...
Brandon... Crockerville...
Harper... Iconium...
Racket... Tiffin...
Edmonson... Mora...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3853 9307 3835 9308 3821 9323 3807 9344
3807 9350 3802 9351 3793 9386 3795 9400
3804 9407 3821 9405 3821 9353 3851 9351
3851 9330 3854 9329
TIME...MOT...LOC 0700Z 311DEG 39KT 3904 9370 3882 9354 3871 9357 3854
9364 3840 9381 3831 9401 3824 9431 3826 9450
HAIL...<.75IN
WIND...60MPH
$$
Lindenberg1 follow-up statement
108
WWUS53 KSGF 170727
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
227 AM CDT SAT JUN 17 2017
MOC015-185-170745-
/O.CON.KSGF.SV.W.0277.000000T0000Z-170617T0745Z/
Benton MO-St. Clair MO-
227 AM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR BENTON AND ST. CLAIR COUNTIES...
At 226 AM CDT, severe thunderstorms were located along a line
extending from near La Monte to 8 miles south of Sedalia to near Cole
Camp to near Warsaw to 10 miles east of Lowry City to near Osceola to
near Schell City to 8 miles north of Walker, moving southeast at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Truman Lake... Truman State Park...
Warsaw... Lincoln...
Appleton City... Cole Camp...
Osceola... Lowry City...
Roscoe... Ionia...
Vista... Palo Pinto...
Crockerville... Harper...
Iconium... Racket...
Tiffin... Edmonson...
Mora... Johnson City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3795 9400 3803 9406 3820 9404 3820 9352
3850 9350 3850 9329 3853 9328 3852 9307
3835 9308 3821 9323 3807 9344 3807 9350
3802 9351 3793 9386
TIME...MOT...LOC 0726Z 315DEG 48KT 3880 9341 3858 9326 3847 9329 3828
9332 3816 9353 3807 9373 3800 9403 3802 9422
HAIL...<.75IN
WIND...60MPH
$$
LindenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:56 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 17, 12:56 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1256 AM CDT Sat Jun 17 2017
.UPDATE...
Issued at 1245 AM CDT Sat Jun 17 2017
Severe thunderstorm watch 344 has been issued for much of our area
along and northwest of the I-44 corridor through 7 am. Upstream
storms have finally organized into a more solid line. Strong
instability gradient over our area with strongest
mlcape/instability of 3000+j/kg over the western cwfa. Still
seeing near or above 50 kt gusts at a number of station to our
north and with the instability, believe any nighttime weakening
will be slow. Straight line winds will be the main hazard.
&&
.SHORT TERM...(This evening through Saturday)
Issued at 243 PM CDT Fri Jun 16 2017
A few left over high clouds across SC MO were left behind a
departing MCV Across Northeast Arkansas. Subsidence behind this
feature has left a mostly clear sky for the rest of the area. Temps
and dewpoints have been back on the rise, especially across the
western half of the area where mesoscale analysis shows an
instability gradient setting up. The rest of the afternoon and
evening will be dry.
Late this evening, all eyes will be pointed to the Northwest, namely
the Kansas City area as a complex of storms forms. This complex
looks to follow corfidi vectors southeast into northern portions of
the area after 10pm. There is some uncertainty in exact timing as
some models are slower, some faster. Therefore will need to watch
trends this evening. The northern half or so of the area will see a
chance for some severe wind gusts and perhaps large hail as the
system drops down. The instability gradient that is set up may come
into play this evening as storms ride that gradient. Additionally,
given high moisture content and some potential for training
(especially if storms backbuild), a limited flash flood risk is
possible. Storms will likely exit the area tomorrow morning.
The rest of Saturday looks, in a word, uncomfortable. Late morning
and afternoon clearing will allow strong heating to take place.
Furthermore, moisture pooling ahead of an incoming front will
allow dew points to reach the middle to perhaps upper 70s across
the northern half of the area as well as SE Kansas. The Heat
Advisory has been expanded to include all of SE Kansas, Western
Missouri and into the Lake of the Ozarks region where max heat
indicies near 105 will be common.
.LONG TERM...(Saturday Night through Friday)
Issued at 243 PM CDT Fri Jun 16 2017
A strong cold front will approach from the north Saturday evening
and storms should fire north of the area and ooze south. With
strong to extreme instability and adequate wind shear, severe
storms looks like a good bet and would not be surprised to see
severe probs increased in future outlooks/discussions. Saturday
evening and overnight will feature the highest chances for these
severe storms. These storms may linger into Sunday, especially
along the Missouri-Arkansas border.
A period of relatively quiet and cooler weather will occur Sunday
through early next week as northwest flow commences. Next decent
chance of rain will occur by mid to late next week as a system
approaches from the northwest.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1245 AM CDT Sat Jun 17 2017
KSGF/KJLN/KBBG tafs: A line of storms will move in from the north
early in the taf cycle. Outflow winds can be expected with an
abrupt wind shift toward 09z-12z time frame. Periods of mvfr and
brief ifr visibility will be possible with heavier showers.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
for MOZ055>057-066>069-077>080-088-089-093-101.
KS...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
for KSZ073-097-101.
&&
UPDATE...DSA
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...DSAHazardous weather outlook, Jun 17, 1:05 AM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 105 AM CDT Sat Jun 17 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180615- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 105 AM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Elevated Lightning risk. Elevated Excessive heat risk. DISCUSSION... Thunderstorms across eastern Kansas into central Missouri will slide southeast into and through the area through early this morning. The storms will spread into central Missouri between 1 and 2 am and push south towards Highway 60 by 5 am. Winds up to 70 mph will be possible with the strongest storms along with almost continuous cloud to ground lightning strikes. Dime to quarter size hail may also be possible with a few of the strongest up drafts. The storms should gradually weaken as they push south through the area, but strong winds up to 50 mph will remain possible as outflow pushes across southern Missouri on to the south into Arkansas around this morning. Locally heavy rainfall and isolated flash flooding will also be possible if thunderstorms linger or train over the same areas for a longer period of time. Hot and humid conditions will occur this afternoon as after heat index values top out in the 98 to 109 range. The hottest conditions will occur across extreme southeastern Kansas and western into central Missouri where a Heat Advisory is effect for this afternoon. Another complex of storms is expected to develop across northern Missouri this evening and spread south through the area later this evening into the overnight hours. The strongest storms are expected north of the area with a gradually weakening trends as the storms spread south. There will again be a strong to severe storm risk generally along and north of I-44 with damaging winds and large hail the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms may be possible during the middle of next week, additional thunderstorm chances next weekend. .SPOTTER INFORMATION STATEMENT... Spotters and emergency managers may be needed for activation through the early morning hours and again tonight into early Sunday morning, to monitor for wind damage, especially over central Missouri. Radar trends and warnings should be monitored prior to the arrival of the storms this evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Jun 17, 12:58 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
1258 AM CDT SAT JUN 17 2017
MOZ055>057-170700-
Benton MO-Miller MO-Morgan MO-
1258 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON...NORTHERN MILLER
AND MORGAN COUNTIES UNTIL 200 AM CDT...
At 1257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holden to near Leeton to near Sedalia to
near Otterville to near Bunceton to 8 miles east of Fayette. Movement
was southeast at 55 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Lake of The Ozarks... Eldon...
Versailles... Village of Four Seasons...
Lake Ozark... Lincoln...
Cole Camp... Stover...
Laurie... Tuscumbia...
Barnett... Syracuse...
Eugene... Gravois Mills...
Olean... Bagnell...
Ionia... Etterville...
Florence... Crockerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
A severe thunderstorm watch remains in effect until 700 AM CDT for
central Missouri.
LAT...LON 3868 9284 3860 9284 3844 9264 3843 9241
3834 9240 3832 9225 3833 9219 3823 9242
3821 9288 3833 9327 3846 9352 3851 9351
3851 9330 3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 0557Z 303DEG 49KT 3869 9390 3862 9368 3864 9322 3875
9300 3884 9274 3915 9252
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:58 AM CDT | Special Weather Statement | SGF | Morgan | 62 min |
| Jun 17, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Maries, Miller, Morgan | 40 min |
| Jun 17, 2:35 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Cedar, Dallas, Hickory, Laclede and 4 more | 40 min |
| Jun 17, 2:55 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 50 min |
| Jun 17, 3:09 AM CDT | Special Weather Statement | SGF | Dallas, Greene, Laclede, Maries, Miller, Polk and 3 more | 51 min |
| Jun 17, 3:26 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 49 min |
| Jun 17, 3:57 AM CDT | Special Weather Statement | SGF | Christian, Douglas, Greene, Laclede, Ozark, Stone and 3 more | 48 min |
| Jun 17, 4:05 AM CDT | Special Weather Statement | SGF | Barton, Dade, Jasper, Lawrence | 40 min |
| Jun 17, 4:14 AM CDT | Excessive Heat Warning | SGF | Barton, Cedar, Dade, Jasper, St. Clair, Vernon | 12 hr |
| Jun 17, 4:30 AM CDT | Special Weather Statement | SGF | Douglas, Howell, Texas, Wright | 45 min |
| Jun 17, 4:55 AM CDT | Special Weather Statement | SGF | Christian, Greene, Lawrence, Ozark, Stone, Taney | 50 min |
| Jun 17, 5:16 AM CDT | Special Weather Statement | SGF | Jasper, Newton | 44 min |
| Jun 17, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 50 min |
| Jun 17, 5:44 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 46 min |
| Jun 17, 6:27 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 48 min |
| Jun 17, 7:05 AM CDT | Special Weather Statement | SGF | Vernon | 40 min |
| Jun 17, 7:10 AM CDT | Special Weather Statement | SGF | McDonald | 50 min |
| Jun 17, 9:32 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Jun 17, 9:32 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.